Michigan, 2021Flood and Lakeshore Flood in Michigan, September 22 to 23, 2021
September 22 to 23, 2021 · NWS DTX · 6 events in 5 counties and zones
An early fall deepening low pressure system tracking along a frontal boundary delivered strong winds and heavy rain to southeast Michigan. Most areas saw rainfall totals of 2 to 5 inches, with locally 6 inches.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early fall deepening low pressure system tracking along a frontal boundary delivered strong winds and heavy rain to southeast Michigan. Most areas saw rainfall totals of 2 to 5 inches, with locally 6 inches. Fortunately, just minor river flooding and flooding in low lying areas was reported, with the exception of Wayne county where localized flooding in Hamtramck stranded cars. More impactful, was the high winds along the shorelines of southern Lake Huron and Saginaw Bay, as north-northeast winds gusting between 40-60 mph were noted across Bay, St. Clair, Sanilac, and Huron Counties. Although downed trees and power lines were reported in Bangor Township in Bay County, the saturated ground likely contributed to trees falling with wind speeds under 55 mph. The persistent northeast winds over Saginaw Bay also caused elevated water levels and high waves which lead to lakeshore flooding and erosion along the shoreline, but no major structural damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 22, 6:27 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 22, 6:27 AM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
727 AM EDT Wed Sep 22 2021
.AVIATION...
Widespread rain with borderline IFR/MVFR conditions will continue
today as a deepening low pressure system lifts northward towards
Southeast Michigan. Increased pressure gradient will lead to north
northeast winds of 20 to 30 knots at times. The winds are expected
to persist into the evening hours especially at KFNT and KMBS.
Coverage of shower activity will lessen tonight with some potential
for continued drizzle with dry slot lifting northward.
For DTW... North winds gusting near 30 knots supports north traffic
flow operations.
.DTW THRESHOLD PROBABILITIES...
* High for ceiling 5000 feet or less today
&&
.PREV DISCUSSION...
Issued at 347 AM EDT Wed Sep 22 2021
DISCUSSION...
A Flood Watch remains in effect for most of Southeastern Michigan
through Wednesday night.
Larger breaks in rain activity have occurred overnight as the main
forcing from the cold front shifted to the east and instability
quickly decreased with as cooler air filtered into the region. This
cooler air will limit potential instability and prevent any
convective development today. Rain coverage is expected to increase
again this morning as the upper low over the mid-Mississippi valley
swings into the Ohio valley placing the left exit of the jet streak
over southern SE MI. Upper level support spurs the formation over
surface low pressure along last evening's cold front across Ohio. SE
MI remains under this upper level divergence through the day today
as the polar jet retracts northward over northern Ontario pinching
off the upper low from the mean flow. Model tracks continue to take
the associated surface low nearly due north across Ohio into either
far eastern SE MI or western Ontario. The deformation axis stays
over the region given this track and increases in strength this
afternoon and evening coincident with the surface low strengthening
as main PVA swings into western OH. As a result, another couple
inches of rain will be possible through this evening. Northerly
winds increase from the tightening pressure gradient daytime today
with gusts this afternoon into early tonight peaking around 30-
35mph.
The rapid maturation of the surface leads to occlusion by early
tonight allowing drier air to wrap into the circulation,
particularly in the mid-levels. Drier mid-levels supports lessening
rainfall rates and more frequent breaks in activity tonight into
Thursday morning. Lighter more scattered shower activity does still
linger through the day Thursday however from the trowal drifting
over the area as the low retrogrades. The upper trough also moves
directly overhead daytime Thursday providing continued upper level
support for shower activity.
Upper level low quickly slides north Thursday night into Friday as
its reabsorbed into the mean flow due to a new upper wave over
Manitoba pulling the jet further south. Height rises briefly work
into SE MI daytime Friday in between these two upper waves bringing
back clearer skies and near-average high temperatures.
Aforementioned Manitoba upper trough digs south into western Great
Lakes Saturday allowing a surface low to form over the northern
Great Lakes. This low drags a cold front across southern MI Saturday
afternoon bringing shower chances back to SE MI. High pressure then
builds into the area from the south Sunday into Monday drying the
region out.
MARINE...
A cold front has cleared just east of the central Great Lakes this
morning, but will remain stalled in the vicinity promoting numerous
showers and perhaps a few embedded thunderstorms. Low pressure lifts
north along the boundary and lingers through Thursday morning
resulting in a constricted pressure gradient. Expect sustained winds
to approach or exceed gale force while stronger winds aloft broadly
mix down gusts to gales. Portions of central Lake Huron may
experience brief strong gales in excess of 42 knots. A Gale Warning
remains in effect from 9 AM EDT today through 8 AM EDT Thursday for
all DTX marine zones. The long-duration enhanced N/NE flow will also
produce occasional waves near 20 feet late tonight for parts of the
southern half of Lake Huron. Winds drop-off mid-morning Thursday,
but resultant wave energy may warrant a back-end Small Craft
Advisory for the southern Huron nearshores. Winds remain modest into
the weekend.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch through Thursday morning for MIZ049-053>055-060>063-
068>070-075-076-082-083.
Lakeshore Flood Advisory until 8 AM EDT Thursday for MIZ048-049-054-
055-063.
Lake Huron...Gale Warning until 8 AM EDT Thursday for LHZ361>363-421-422-441>443-
462>464.
Small Craft Advisory until 9 AM EDT this morning for LHZ421-422-
441>443.
Lake St Clair...Gale Warning until 8 AM EDT Thursday for LCZ460.
Michigan waters of Lake Erie...Gale Warning until 8 AM EDT Thursday for LEZ444.
&&
AVIATION.....CB
DISCUSSION...KDK
MARINE.......KK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 22, 10:30 AM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
1130 AM EDT Wed Sep 22 2021
MIZ053-060>062-068>070-075-076-082-083-230830-
Saginaw-Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
1130 AM EDT Wed Sep 22 2021
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
MIZ049-054-055-063-230830-
Huron-Tuscola-Sanilac-St. Clair-
1130 AM EDT Wed Sep 22 2021
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.
A Wind Advisory is in effect through tonight. Refer to the latest
Weather Message for additional information.
A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.
A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
MIZ047-048-230830-
Midland-Bay-
1130 AM EDT Wed Sep 22 2021
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.
A Wind Advisory is in effect through tonight for Bay County. Refer
to the latest Weather Message for additional information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1130 AM EDT Wed Sep 22 2021
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
Gale Warnings are in effect for all waters starting mid-morning
through tonight. Refer to the latest marine forecasts for additional
information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Gale Warnings are in effect for all waters into early Thursday
morning. Refer to the latest marine forecasts for additional
information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
KDK/DG
In the hours before
Local storm report, Sep 22, 6:02 AM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
09/22/2021 M3.55 INCH OAKLAND MI TRAINED SPOTTER
14 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 N BURTON 43.05N 83.62W
09/22/2021 M1.17 INCH GENESEE MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
&&
TFLocal storm report, Sep 22, 6:19 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E YPSILANTI 42.25N 83.58W
09/22/2021 M2.49 INCH WASHTENAW MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN LINDEN 42.82N 83.78W
09/22/2021 M1.30 INCH GENESEE MI NWS EMPLOYEE
13 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN W ANN ARBOR 42.28N 83.73W
09/22/2021 M1.87 INCH WASHTENAW MI TRAINED SPOTTER
13 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN ANN ARBOR 42.28N 83.73W
09/22/2021 M2.90 INCH WASHTENAW MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 NNE CANTON 42.35N 83.47W
09/22/2021 M2.09 INCH WAYNE MI COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 S ARMADA 42.81N 82.88W
09/22/2021 M3.40 INCH MACOMB MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
&&
TFLocal storm report, Sep 22, 7:56 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN MOUNT CLEMENS 42.60N 82.88W
09/22/2021 M1.68 INCH MACOMB MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL ENDING AT MIDNIGHT.
0500 AM HEAVY RAIN ROSEVILLE 42.51N 82.94W
09/22/2021 M1.69 INCH MACOMB MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN LINDEN 42.82N 83.78W
09/22/2021 M1.46 INCH GENESEE MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
09/22/2021 M1.90 INCH LIVINGSTON MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0723 AM HEAVY RAIN MANCHESTER 42.15N 84.04W
09/22/2021 M1.89 INCH WASHTENAW MI CO-OP OBSERVER
14 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN MARINE CITY 42.71N 82.50W
09/22/2021 M2.10 INCH ST. CLAIR MI TRAINED SPOTTER
11 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN MORENCI 41.72N 84.22W
09/22/2021 M1.27 INCH LENAWEE MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN 1 S CLARKSTON 42.72N 83.42W
09/22/2021 M1.72 INCH OAKLAND MI NWS EMPLOYEE
14 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN 5 ESE ANN ARBOR 42.24N 83.65W
09/22/2021 M3.50 INCH WASHTENAW MI TRAINED SPOTTER
19 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN LAPEER 43.05N 83.32W
09/22/2021 M1.04 INCH LAPEER MI CO-OP OBSERVER
15 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN FARMINGTON 42.46N 83.38W
09/22/2021 M3.52 INCH OAKLAND MI CO-OP OBSERVER
21 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN SE ANN ARBOR 42.28N 83.73W
09/22/2021 M2.86 INCH WASHTENAW MI CO-OP OBSERVER
14 HOUR RAINFALL TOTAL.
0750 AM HEAVY RAIN MARYSVILLE 42.91N 82.48W
09/22/2021 M2.18 INCH ST. CLAIR MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
09/22/2021 M2.60 INCH WAYNE MI CO-OP OBSERVER
19 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN 5 SW FLINT 42.97N 83.75W
09/22/2021 M1.07 INCH GENESEE MI ASOS
19 HOUR RAINFALL TOTAL MEASURED AT FLINT BISHOP AIRPORT
KFNT.
0800 AM HEAVY RAIN 3 SW ADRIAN 41.87N 84.08W
09/22/2021 M1.55 INCH LENAWEE MI ASOS
13 HOUR RAINFALL TOTAL MEASURED AT ADRIAN LENAWEE COUNTY
AIRPORT KADG.
0800 AM HEAVY RAIN 4 E WHITE LAKE 42.65N 83.43W
09/22/2021 M1.78 INCH OAKLAND MI OFFICIAL NWS OBS
21 HOUR RAINFALL TOTAL MEASURED AT NWS DETROIT OFFICE.
0800 AM HEAVY RAIN BRIGHTON 42.53N 83.78W
09/22/2021 M1.50 INCH LIVINGSTON MI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN 2 ENE ROMULUS 42.23N 83.33W
09/22/2021 M2.43 INCH WAYNE MI ASOS
20 HOUR RAINFALL TOTAL MEASURED AT DETROIT METRO AIRPORT
KDTW.
0815 AM HEAVY RAIN 1 SSW FENTON 42.79N 83.72W
09/22/2021 M1.42 INCH GENESEE MI COCORAHS
24 HOUR RAINFALL TOTAL.
0830 AM HEAVY RAIN HOWELL 42.61N 83.94W
09/22/2021 E1.70 INCH LIVINGSTON MI NWS EMPLOYEE
24 HOUR RAINFALL TOTAL.
0853 AM HEAVY RAIN 4 S TROY 42.52N 83.14W
09/22/2021 M2.50 INCH OAKLAND MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
&&
TFLocal storm report, Sep 22, 9:57 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1057 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN PORT HURON 42.99N 82.43W
09/22/2021 M1.90 INCH ST. CLAIR MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL ENDING AT MIDNIGHT.
0700 AM HEAVY RAIN SW WARREN 42.49N 83.03W
09/22/2021 M3.72 INCH MACOMB MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN GOODRICH 42.92N 83.51W
09/22/2021 M1.07 INCH GENESEE MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN WYANDOTTE 42.21N 83.16W
09/22/2021 M2.48 INCH WAYNE MI CO-OP OBSERVER
20 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN ALGONAC 42.62N 82.53W
09/22/2021 M1.52 INCH ST. CLAIR MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0820 AM HEAVY RAIN 4 NNW RICHMOND 42.86N 82.78W
09/22/2021 M2.98 INCH MACOMB MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0830 AM HEAVY RAIN 2 W LAPEER 43.05N 83.36W
09/22/2021 M1.34 INCH LAPEER MI CO-OP OBSERVER
16 HOUR RAINFALL TOTAL.
0830 AM HEAVY RAIN DEARBORN 42.31N 83.21W
09/22/2021 M2.48 INCH WAYNE MI CO-OP OBSERVER
20 HOUR RAINFALL TOTAL.
0900 AM HEAVY RAIN MILAN 42.09N 83.68W
09/22/2021 M2.00 INCH WASHTENAW MI CO-OP OBSERVER
21 HOUR RAINFALL TOTAL.
0900 AM HEAVY RAIN HIGHLAND 42.64N 83.62W
09/22/2021 M2.32 INCH OAKLAND MI NWS EMPLOYEE
22 HOUR RAINFALL TOTAL.
0930 AM HEAVY RAIN 3 NW WHITE LAKE 42.69N 83.54W
09/22/2021 M1.93 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
1000 AM HEAVY RAIN 4 SW SALINE 42.13N 83.84W
09/22/2021 M2.55 INCH WASHTENAW MI CO-OP OBSERVER
16 HOUR RAINFALL TOTAL.
1000 AM HEAVY RAIN GARDEN CITY 42.33N 83.33W
09/22/2021 M2.81 INCH WAYNE MI TRAINED SPOTTER
18 HOUR RAINFALL TOTAL.
1000 AM HEAVY RAIN TROY 42.58N 83.14W
09/22/2021 M3.96 INCH OAKLAND MI TRAINED SPOTTER
16 HOUR RAINFALL TOTAL.
1012 AM HEAVY RAIN 4 WSW CHESANING 43.17N 84.21W
09/22/2021 M1.10 INCH SAGINAW MI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
1015 AM HEAVY RAIN SOUTHGATE 42.20N 83.21W
09/22/2021 M1.24 INCH WAYNE MI TRAINED SPOTTER
10 HOUR RAINFALL TOTAL.
1027 AM HEAVY RAIN 3 NNE WIXOM 42.56N 83.51W
09/22/2021 M2.31 INCH OAKLAND MI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
1050 AM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
09/22/2021 M4.84 INCH OAKLAND MI BROADCAST MEDIA
18 HOUR RAINFALL TOTAL.
&&
TFLocal storm report, Sep 22, 10:43 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1143 AM EDT WED SEP 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN PONTIAC 42.65N 83.29W
09/22/2021 M2.80 INCH OAKLAND MI CO-OP OBSERVER
21 HOUR RAINFALL TOTAL.
0930 AM HEAVY RAIN CHELSEA 42.31N 84.02W
09/22/2021 M1.60 INCH WASHTENAW MI CO-OP OBSERVER
16 HOUR RAINFALL TOTAL.
&&
TFEvent by event
4 high wind, 1 flood, 1 lakeshore flood. Local standard time, as filed.
Flood, Wayne
- When
- September 22, 11:00 AM EST to 7:00 PM EST
- Where
- Wayne County, 3.1 mi E of Highland Park to 3.07 mi NNE of Hamtramck
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.407, -83.110
Flooding reported at 6 mile road and I-75 with cars stalled under the overpass.
Lakeshore Flood, Bay
- When
- September 22, 3:30 PM EST to 10:05 PM EST
- Where
- Bay forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 43.721, -83.942 (the zone’s center; the record gives no point)
The water level at Essexville peaked at 78.4 inches above chart datum during the evening of September 22nd. This value is within 1 inch of the record high since observations have been kept at this location.
High Wind, Bay
- When
- September 22, 6:30 PM EST to September 23, 5:00 AM EST
- Where
- Bay forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.721, -83.942 (the zone’s center; the record gives no point)
High Wind, Sanilac
- When
- September 22, 6:30 PM EST to September 23, 5:00 AM EST
- Where
- Sanilac forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.443, -82.646 (the zone’s center; the record gives no point)
Large trees were reported down in Lexington.
High Wind, Huron
- When
- September 22, 6:30 PM EST to September 23, 5:00 AM EST
- Where
- Huron forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.910, -82.855 (the zone’s center; the record gives no point)
High Wind, St. Clair
- When
- September 22, 6:30 PM EST to September 23, 5:00 AM EST
- Where
- St. Clair forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.931, -82.664 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lakeshore Flood
- Flooding along the shore of one of the Great Lakes or another large lake.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 22, 20211 death · 1 event
- Flash Flooding and Flooding in Maryland, September 22 to 24, 202167 events
- Tornado and Damaging Winds in Pennsylvania, September 22, 2021$60,000 · EF1 · 3 events
- Damaging Winds in Maryland, September 22, 2021$83,000 · 55 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 22, 202116 events
- Damaging Winds in West Virginia, September 22, 2021$16,000 · 50 kt wind · 4 events
- Damaging Winds in Kentucky, September 22, 2021$3,000 · 50 kt wind · 8 events
- Flash Flooding and Damaging Wind in North Carolina, September 22, 202152 kt wind · 5 events
- Damaging Winds in Virginia, September 22, 2021$7,000 · 50 kt wind · 4 events
- Damaging Winds in Virginia, September 22, 2021$6,000 · 55 kt wind · 3 events
- Flooding in West Virginia, September 22 to 24, 20213 events
- Damaging Winds in Pennsylvania, September 22, 202155 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986403, 984051, 984041, 984042, 984043, 986404.